Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 28, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2010, 3:11 PM CDT for Randolph County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2010, 3:11 PM CDT (20:11 UTC)
- Expired
- Apr 7, 2010, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Randolph County, IL
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 3:18 PM CDT | HAIL 1 | 2 Ene Chester, IL | MOST WERE NICKEL SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS53 KLSX 072011
SVRLSX
ILC157-072045-
/O.NEW.KLSX.SV.W.0028.100407T2011Z-100407T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT WED APR 7 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 345 PM CDT
* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CHESTER...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...BREMEN...STEELEVILLE...PERCY...TILDEN...COULTERVILLE...
WELGE...BLAIR AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI.
LAT...LON 3786 8978 3790 8985 3788 8988 3788 8989
3798 8997 3822 8968 3821 8960 3794 8960
TIME...MOT...LOC 2012Z 237DEG 49KT 3796 8980
WIND...HAIL <50MPH 1.00IN
$$
GLASS2 follow-up statements
602
WWUS53 KLSX 072024
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT WED APR 7 2010
ILC157-072045-
/O.CON.KLSX.SV.W.0028.000000T0000Z-100407T2045Z/
RANDOLPH IL-
324 PM CDT WED APR 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RANDOLPH COUNTY UNTIL 345 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BREMEN...OR 3 MILES NORTHEAST OF
CHESTER...MOVING NORTHEAST AT 35 MPH.
AT 318 PM...A STORM SPOTTER REPORTED QUARTER SIZE HAIL IN CHESTER.
LOCATIONS IMPACTED INCLUDE...
SPARTA...STEELEVILLE...PERCY...TILDEN...COULTERVILLE...WELGE...
BLAIR AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3794 8960 3786 8978 3790 8984 3801 8985
3822 8968 3821 8960
TIME...MOT...LOC 2023Z 243DEG 29KT 3796 8975
WIND...HAIL <50MPH 1.00IN
$$
GLASS355
WWUS53 KLSX 072045
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED APR 7 2010
ILC157-072055-
/O.EXP.KLSX.SV.W.0028.000000T0000Z-100407T2045Z/
RANDOLPH IL-
345 PM CDT WED APR 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 3794 8960 3786 8978 3790 8984 3801 8985
3822 8968 3821 8960
TIME...MOT...LOC 2045Z 243DEG 29KT 3804 8955
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:47 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 7, 12:47 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT WED APR 7 2010 .UPDATE... /1226 PM CDT WED APR 7 2010/ LINE OF TSRA IS DEVELOPING IN THE MOISTURE CONVERGENCE ALONG THE COLD FRONT ROUGHLY ALONG A LINE FROM SPI-STL-UNO. SBCAPES HAVE INCREASED AOA 1000 J/KG AHEAD OF THE LINE...SO EXPECT LINE TO FILL INTO AND CORES TO BECOME INTENSE EARLY THIS AFTERNOON. DEEP LAYER SHEAR IS 60KTS WHICH CERTAINLY MEANS THAT A FEW SVR STORMS CONTINUE TO BE POSSIBLE UNTIL THE FRONT EXITS THE CWA AROUND 21Z. BRITT && .DISCUSSION... /416 AM CDT WED APR 7 2010/ -SHRA/TSRA WAS ONGOING ACROSS THE CWA THIS MORNING AHEAD OF AN APPROACHING CDFNT AND ALONG AN OUTFLOW BDRY FM AN EARLIER BATCH OF CONVECTION. FROPA WILL BE AROUND 6-12 HRS LATER THAN PREVIOUSLY THOUGHT AND THIS TIMING DIFFERENCE WILL AFFECT THE AREA IN TWO IMPORTANT WAYS. FIRST...THE DAILY HIGH TEMPERATURE WILL LIKELY OCCUR IN THE MORNING OR EARLY AFTERNOON IN MANY LOCATIONS BECAUSE TEMPERATURES WILL START FALLING AFTER FROPA. SECOND...THE SLOWER TIMING MEANS THAT THE FRONT WILL BE DRAPED ACROSS THE CWA DURING PEAK HEATING AND WILL SERVE AS A FOCUS FOR REDEVELOPING -SHRA/TSRA IN THE AFTN AND EARLY EVENING ACROSS THE SOUTHEASTERN HALF OF THE CWA. THERE MAY BE ANOTHER BATCH OF SHOWERS OVERNIGHT ASSOCIATED WITH PASSAGE OF THE UPPER LVL LOW BUT INCREASING ISENTROPIC DOWNGLIDE WILL DISSIPATE ANY LINGERING SHOWERS BY TOMORROW MORNING. COMPARED TO RECENT HIGHS IN THE 80S...IT WILL FEEL MUCH COLDER OVER THE NEXT FEW DAYS AND NIGHTS. TEMPERATURES WILL BEGIN WARMING ON FRI WITH INCREASING H85 TEMPERATURES AND WINDS TURNING SWLY AROUND THE BACK SIDE OF A SFC HIGH. NO CHANGES PAST 12Z SUN. KANOFSKY && .AVIATION... /1226 PM CDT WED APR 7 2010/ LINE OF TSRA DEVELOPING OVER ERN MO WILL MOVE EAST OF KSTL/KSUS BY 19Z. BAND OF MVFR CLOUDS WILL MOVE ACROSS THE AREA BEHIND THE FRONT WILL AFFECT KCOU/KSUS/KSTL EARLY THIS AFTN BEFORE MOVING EASTWARD. LOWER CIGS IN THE 600-1200FT RANGE OVER NRN MM/SRN IL WILL AFFECT KUIN THE REST OF THE AFTERNOON INTO TONIGHT. THIS SAME AREA OF LOW CIGS WILL WORK SWD INTO CNTRL AND E CNTRL MO THIS EVENING. WLY WINDS WILL BECOME NLY AT KUIN THIS AFTN...BUT REMAINDER OF TAF SITES SHOULD REMAIN WLY. CIGS WILL BEGIN TO IMPROVE ON THURSDAY MORNING. SPECIFICS FOR KSTL...LINE OF TSRA WILL MOVE ACROSS KSTL EARLY IN THE PERIOD AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA AROUND 19Z. THEREAFTER...CIGS IN THE 1500-2500FT RANGE WILL MOVE ACROSS THE AREA BEFORE SKIES SCT OUT BY MID AFTERNOON. CIGS WILL LOWER AGAIN TONIGHT AS AREA OF CLOUDS OVER NRN MO/SRN IA MOVES SLOWLY SWD INTO THE AREA. CIGS WILL IMPROVE ON THURSDAY MORNING BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 7, 1:44 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 144 PM CDT WED APR 7 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 144 PM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL ILLINOIS AS WELL SOUTHEAST MISSOURI THE REST OF THE AFTERNOON. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL... DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON OVER PARTS OF ILLINOIS AND SOUTHEAST MISSOURI. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Apr 7, 2:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 3 E GREENVILLE 38.89N 89.35W
04/07/2010 E50 MPH BOND IL TRAINED SPOTTER
&&
MILLERSpecial weather statement, Apr 7, 2:43 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 243 PM CDT WED APR 7 2010 ILZ079-072030- RANDOLPH IL- 243 PM CDT WED APR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 330 PM CDT... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MODOC...MOVING NORTHEAST AT 55 MPH. THIS STORM HAS PRODUCED DIME SIZE HAIL IN MODOC AT 240 PM. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPARTA... EVANSVILLE... BALDWIN... TILDEN... RUMA... NEW PALESTINE... PRAIRIE... WALSH... PRESTON... HOUSTON... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Local storm report, Apr 7, 2:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
04/07/2010 BOND IL AMATEUR RADIO
POWER POLE AND LARGE TREE BLOWN DOWN ON SE SIDE OF TOWN
&&
MILLERLocal storm report, Apr 7, 2:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL MODOC 38.05N 90.04W
04/07/2010 E0.70 INCH RANDOLPH IL TRAINED SPOTTER
&&
MILLERSpecial weather statement, Apr 7, 2:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 254 PM CDT WED APR 7 2010 ILZ079-MOZ075-072030- RANDOLPH IL-STE. GENEVIEVE MO- 254 PM CDT WED APR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STE. GENEVIEVE AND RANDOLPH COUNTIES UNTIL 330 PM CDT... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ST. MARY...OR 10 MILES SOUTH OF STE. GENEVIEVE...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHESTER... SPARTA... ST. MARY... BREMEN... STEELEVILLE... PERCY... COULTERVILLE... KASKASKIA... ELLIS GROVE... NEW PALESTINE... WELGE... BLAIR... EDEN... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Local storm report, Apr 7, 2:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 3 SE VANDALIA 38.95N 89.06W
04/07/2010 E50 MPH FAYETTE IL TRAINED SPOTTER
NEAR BLUFF CITY
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:17 PM CDT | River Flood Warning | LSX | Adams | 7 days |
| Apr 7, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 34 min |
| Apr 7, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 34 min |
| Apr 7, 3:46 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion | 44 min |
| Apr 7, 4:46 PM CDT | Flash Flood Warning | LSX | Clinton, Fayette, Marion | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.